MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ENTOVIS SR-T PROMRI; PACEMAKER

BIOTRONIK SE & CO. KG ENTOVIS SR-T PROMRI; PACEMAKER
Model Number 371994
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approx.81 months, it was reported that an error message was displayed during interrogation.A sudden decrease in the estimated service time was noted.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is therefore based on the inspection of the quality documents associated with the manufacture of this particular device as well as the returned data.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process which might be related to the clinical observation.The final acceptance test proved the device functions to be as specified.The returned data have been analyzed.The analysis revealed that the clinical observation resulted from a battery voltage lower than expected.However, the current consumption was found to be normal.Based on the information available for analysis, the root cause of this observation could not be determined and requires a device analysis.It cannot be excluded that this occurrence results from a component damage leading to a quicker discharge of the battery.Should additional relevant information or the device itself become available, the investigation will be updated.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is therefore based on the inspection of the quality documents associated with the manufacture of this particular device as well as the returned data.The manufacturing process for this device was re investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process which might be related to the clinical observation.The final acceptance test proved the device functions to be as specified.The returned data have been analyzed.The analysis revealed that the clinical observation resulted from a battery voltage lower than expected.However, the current consumption was found to be normal.Based on the information available for analysis, the root cause of this observation could not be determined and requires a device analysis.It cannot be excluded that this occurrence results from a component damage leading to a quicker discharge of the battery.Should additional relevant information or the device itself become available, the investigation will be updated.
 
Additional Manufacturer Narrative
Device explanted and replaced on (b)(6) 2019.The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon receipt, the pacemaker was interrogated and the memory content was inspected.The inspection revealed an unexpected battery behavior.However the current consumption was normal.Next, the ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal in amplitude and frequency as programmed.There was no indication of a device malfunction.During subsequent analysis the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage confirmed a partly depleted battery.The current consumption was directly measured and proved to be normal and expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The measurement of the battery voltage confirmed a partly depleted battery.The microcalorimetry analysis showed no anomalies.Next, the battery was opened for destructive analysis.The inspection of the inner assembly identified internal short circuit, which led to an elevated internal self-depletion within the battery and therefore contributed to the clinical observation.In conclusion, an elevated internal self-depletion within the battery was found to be the root cause for the clinical observation.Based on the analysis all therapy functions of the device were entirely available while the device was implanted and in service.

Brand Name
ENTOVIS SR-T PROMRI
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key8962638
Report Number1028232-2019-03791
Device Sequence Number11550262
Product Code NVZ
UDI-Device Identifier04035479115197
UDI-Public04035479115197
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Model Number371994
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer09/09/2019
10/31/2019
04/06/2020
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/10/2019
10/31/2019
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1